Hail, McCurtain
- When
- April 5, 6:55 PM CST
- Where
- McCurtain County, 10 mi S of Battiest
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.250, -94.933
Hail fell at Carter Mountain.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 1:48 PM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE APR 5 2005
.DISCUSSION...
ROLLING NOW AS TORNADO WATCH 125 ISSUED. WILL UPDATE ZONES WITH
NEW PACKAGE AT 3 PM. BIG LOW ROLLING THIS WAY...SURFACE DRY AIR
PUNCHING INTO DFW AREA NOW. THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND RUMBLE OVER THE NORTHWEST. A SECOND CONVECTIVE PUNCH
MAY GET GOING LATER TONIGHT DOWN SOUTH...AND SPREAD INTO LA...
POSSIBLY APPEARING AS A SOUTHWARD DEVELOPING OF THIS AFTERNOON/S
LINE OF CONVECTION.
EVENT SHOULD PUSH OFF TO THE EAST LATE TONIGHT. YET THE COLD CORE
OF THE UPPER LOW WILL TOUCH OFF RAIN AND SOME CONVECTION WEDENSDAY
AND A LITTLE BEYOND.
AFTER A SPAN OF DRY WEATHER AND NORMAL TEMPERATURES TO FINISH THE
WEEK...WE HAVE POTENTIALLY ANOTHER UPPER LOW ROLLING OUT OF THE
CENTRAL ROCKIES AND COMING THIS WAY SUNDAY/MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 75 55 70 / 60 30 10 10
MLU 63 74 55 69 / 70 50 20 10
DEQ 57 72 48 67 / 60 50 20 10
TXK 59 74 54 67 / 60 50 20 10
ELD 62 74 53 68 / 70 50 20 10
TYR 58 75 52 70 / 30 10 10 10
GGG 60 75 53 70 / 40 10 10 10
LFK 61 80 52 73 / 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...
CLAIBORNE...LINCOLN...UNION...DE SOTO...RED RIVER...
BIENVILLE...JACKSON...OUACHITA...SABINE...NATCHITOCHES...
WINN...GRANT...CALDWELL...LA SALLE.
OK...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...MCCURTAIN.
TX...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...RED RIVER...BOWIE...FRANKLIN...
TITUS...CAMP...MORRIS...CASS...WOOD...UPSHUR...MARION...
SMITH...GREGG...HARRISON...CHEROKEE...RUSK...PANOLA...
NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE...SABINE.
&&
17/17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 13 NE CAMPTI 32.03N 92.96W
03/31/2005 1.00 INCH NATCHITOCHES LA CO-OP OBSERVER
QUARTER SIZED HAIL FELL AND NEARLY COVERED THE GROUND IN
CHESTNUT...AND LASTED 10 TO 15 MINUTES
&&
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 610 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060200- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 610 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER... IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH SPEEDS TO 60 TO 70 MPH. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 610 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060200- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 610 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER...MILLER... IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH SPEEDS TO 60 TO 70 MPH. 06
The Western Arkansas radar (KSRX), 127 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
1 hail. Local standard time, as filed.
Hail fell at Carter Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481358.